Alert archive / Tennessee / Flash Flood Warnings in 2013
Flash Flood Warning 17, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at May 21, 2013, 3:04 PM CDT for Cumberland County, Van Buren County, White County, Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 21, 2013, 3:04 PM CDT (20:04 UTC)
- Expired
- May 21, 2013, 6:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Cumberland County, TN, Van Buren County, TN, White County, TN
The radar
The Nashville radar (KOHX), 123 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.1 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2248 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 675 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -31 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
594
WGUS54 KOHX 212004
FFWOHX
TNC035-175-185-212300-
/O.NEW.KOHX.FF.W.0017.130521T2004Z-130521T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
304 PM CDT TUE MAY 21 2013
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHEASTERN VAN BUREN COUNTY IN MIDDLE TENNESSEE...
NORTHWESTERN CUMBERLAND COUNTY IN MIDDLE TENNESSEE...
SOUTHEASTERN WHITE COUNTY IN MIDDLE TENNESSEE...
* UNTIL 600 PM CDT
* AT 302 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. THESE STORMS HAVE PRODUCED INTENSE RAINFALL RATES IN
EXCESS OF 3 INCHES PER HOUR...WITH AMOUNTS EXCEEDING 4 INCHES
POSSIBLE NEAR PLEASANT HILL.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR OVER AREAS OF NORTHEASTERN VAN BUREN...NORTHWESTERN
CUMBERLAND AND SOUTHEASTERN WHITE COUNTIES...INCLUDING THE TOWNS
OF PLEASANT HILL AND VIRGIN FALLS STATE NATURAL AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 3574 8529 3582 8545 3599 8529 3598 8526
3602 8526 3607 8522 3605 8496
$$
05What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at May 21, 1:06 PM CDT, 1 hour 58 minutes earlier.
Area forecast discussion, May 21, 1:06 PM CDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 106 PM CDT TUE MAY 21 2013 .MESOSCALE UPDATE... STRONG GUST FRONT EJECTING OUT EAST OF A LINE OF SHOWERS AND STORMS NEAR THE I-65 CORRIDOR HAS PRODUCED WINDS OVER 50 MPH AND MULTIPLE TREES...POWERLINES AND BRANCHES DOWN...MANY IN AND AROUND THE NASHVILLE METRO AREA. STRONG TO SEVERE WINDS WILL CONTINUE ALONG THE GUST FRONT WHICH IS NEAR WESTMORELAND DOWN TO LEBANON DOWN TO LEWISBURG. STORMS ON EITHER SIDE OF THIS BOUNDARY WILL BE CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF QUARTERS AND WINDS UP TO 60 MPH. WILL EXPECT THESE THREATS TO CONTINUE WELL EAST OF I-65 AS UNSTABLE CONDITIONS REMAIN OVER ALL OF MIDDLE TN. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && AL
Hazardous weather outlook, May 21, 12:50 PM CDT, 2 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 1250 PM CDT TUE MAY 21 2013 TNZ005>011-022>034-056>066-075-077>080-093>095-221300- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 1250 PM CDT TUE MAY 21 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR ALL OF MIDDLE TENNESSEE TODAY AND TONIGHT. AN AREA OF SHOWERS AND THUNDERSTORMS MOVING ACROSS THE MID STATE WILL PRODUCE VERY HEAVY RAINFALL...GUSTY WINDS AND DEADLY LIGHTNING. A FEW OF THE STORMS COULD BECOME SEVERE WITH HAIL UP TO QUARTER SIZE AND WINDS UP TO 60 MPH. LATER TONIGHT...AN UPPER LEVEL TROUGH OF LOW PRESSURE WILL SWING ACROSS THE REGION. ADDITIONAL SHOWERS AND STORMS SPREADING INTO THE AREA OVERNIGHT COULD BECOME STRONG TO SEVERE...WITH DAMAGING WINDS AND LARGE HAIL BEING THE MAIN THREATS. LOCALLY HEAVY RAINFALL AND LOCALIZED FLOODING WILL ALSO BE POSSIBLE WITH THE HEAVIER SHOWERS AND STORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... REPORTS FROM TRAINED WEATHER SPOTTERS ARE NEEDED TODAY INTO TONIGHT. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN AL
In the hours before
Local storm report, May 21, 2:36 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
236 PM CDT TUE MAY 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0226 PM TSTM WND DMG GAINESBORO 36.36N 85.65W
05/21/2013 JACKSON TN LAW ENFORCEMENT
TREES DOWN ACROSS JACKSON COUNTY...WITH POWER OUT IN
HALF THE COUNTY.
&&
EVENT NUMBER OHX1300436
LAROSALocal storm report, May 21, 2:47 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
247 PM CDT TUE MAY 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM TSTM WND DMG 6 NW COOKEVILLE 36.22N 85.58W
05/21/2013 PUTNAM TN EMERGENCY MNGR
ROOF BLOWN OFF HOUSE ON PLUNK WHITSON ROAD IN DOUBLE
SPRINGS AREA.
&&
EVENT NUMBER OHX1300437
LAROSALocal storm report, May 21, 2:50 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
250 PM CDT TUE MAY 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM TSTM WND DMG 5 NE GAINESBORO 36.41N 85.59W
05/21/2013 JACKSON TN 911 CALL CENTER
ROOF BLOWN OFF HOUSE ON SUGAR CREEK ROAD.
&&
EVENT NUMBER OHX1300438
LAROSALocal storm report, May 21, 2:54 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
254 PM CDT TUE MAY 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM TSTM WND DMG 7 WNW LIVINGSTON 36.41N 85.44W
05/21/2013 OVERTON TN PUBLIC
WINDS ESTIMATED AT OVER 50 MPH. TREE FELL ON HOME.
&&
EVENT NUMBER OHX1300439
SUNGERLocal storm report, May 21, 2:56 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
256 PM CDT TUE MAY 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM TSTM WND DMG 5 W COOKEVILLE 36.16N 85.60W
05/21/2013 PUTNAM TN EMERGENCY MNGR
ROOF BLOWN OFF BARN AT WEST GATE ROAD AND HIGHWAY 70.
&&
EVENT NUMBER OHX1300440
LAROSALocal storm report, May 21, 3:02 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
302 PM CDT TUE MAY 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM HAIL FAIRFIELD GLADE 36.00N 84.90W
05/21/2013 M0.70 INCH CUMBERLAND TN TRAINED SPOTTER
&&
EVENT NUMBER OHX1300441
SUNGERThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 3:57 AM CDT | Special Weather Statement | OHX | Houston, Montgomery, Stewart | 48 min |
| May 21, 4:40 AM CDT | Special Weather Statement | OHX | Benton, Houston, Montgomery, Stewart | 50 min |
| May 21, 4:51 AM CDT | Special Weather Statement | OHX | Cheatham, Dickson, Montgomery, Robertson | 39 min |
| May 21, 6:04 AM CDT | Special Weather Statement | OHX | Hickman | 41 min |
| May 21, 10:20 AM CDT | Special Weather Statement | OHX | Benton, Houston, Humphreys, Stewart | 40 min |
| May 21, 11:01 AM CDT | Special Weather Statement | OHX | Benton, Dickson, Hickman, Houston, Humphreys | 44 min |
| May 21, 11:21 AM CDT | Special Weather Statement | OHX | Lewis, Perry, Wayne | 39 min |
| May 21, 11:43 AM CDT | Special Weather Statement | OHX | Cheatham, Dickson | 47 min |
| May 21, 11:55 AM CDT | Special Weather Statement | OHX | Hickman, Lewis, Perry | 50 min |
| May 21, 12:05 PM CDT | Severe Thunderstorm Warning | OHX | Hickman | 40 min |
| May 21, 12:26 PM CDT | Special Weather Statement | OHX | Rutherford | 49 min |
| May 21, 12:31 PM CDT | Severe Thunderstorm Warning | OHX | Maury, Williamson | 44 min |
| May 21, 12:44 PM CDT | Special Weather Statement | OHX | Davidson, Rutherford, Sumner, Wilson | 46 min |
| May 21, 12:50 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, Rutherford, Wilson | 40 min |
| May 21, 12:51 PM CDT | Severe Thunderstorm Warning | OHX | Trousdale, Wilson | 24 min |
| May 21, 12:58 PM CDT | Special Weather Statement | OHX | Cannon, Macon, Rutherford, Smith, Trousdale, Wilson | 47 min |
| May 21, 1:02 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Rutherford, Wilson | 43 min |
| May 21, 1:15 PM CDT | Severe Thunderstorm Warning | OHX | Smith, Trousdale, Wilson | 45 min |
| May 21, 1:26 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, DeKalb, Jackson, Putnam, Rutherford, Smith and 3 more | 34 min |
| May 21, 1:28 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Cannon, Coffee, Rutherford | 47 min |
| May 21, 1:45 PM CDT | Special Weather Statement | OHX | Grundy, Van Buren, White | 45 min |
| May 21, 1:45 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland, Putnam, White | 45 min |
| May 21, 1:58 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Jackson, Putnam, White | 32 min |
| May 21, 2:05 PM CDT | Special Weather Statement | OHX | Cannon, Coffee, Warren | 25 min |
| May 21, 2:29 PM CDT | Special Weather Statement | OHX | Cumberland, Fentress, Van Buren | 46 min |
| May 21, 2:55 PM CDT | Severe Thunderstorm Warning | OHX | Fentress, Overton, Pickett | 35 min |
| May 21, 3:00 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland, Fentress, Overton, Pickett | 45 min |
| May 21, 3:08 PM CDT | Special Weather Statement | OHX | Grundy | 22 min |
| May 21, 3:13 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland | 47 min |
| May 21, 6:38 PM CDT | Special Weather Statement | OHX | Benton, Houston, Humphreys, Stewart | 37 min |
| May 21, 6:55 PM CDT | Special Weather Statement | OHX | Benton, Houston, Humphreys, Stewart | 20 min |
Nearby
Flash Flood Warnings in Tennessee, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.